Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 193, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 1:05 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2020, 1:05 PM CDT (18:05 UTC)
- Expired
- May 15, 2020, 1:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 1:46 PM CDT | TSTM WND DMG | Cowlington, OK | ROOFS OFF BARNS, POWER LINES DOWN, LARGE ELECTRICAL TOWER DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KTSA 151805
SVRTSA
OKC079-135-151845-
/O.NEW.KTSA.SV.W.0193.200515T1805Z-200515T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
105 PM CDT Fri May 15 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 145 PM CDT.
* At 105 PM CDT, a severe thunderstorm was located 5 miles southwest
of Gans, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Gans...
Moffett... Cowlington...
Cottonwood...
This includes Interstate 40 in Oklahoma between mile markers 309 and
326.
LAT...LON 3521 9473 3535 9483 3537 9483 3558 9463
3540 9443 3537 9443
TIME...MOT...LOC 1805Z 228DEG 11KT 3532 9474
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
473
WWUS54 KTSA 151821
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
121 PM CDT Fri May 15 2020
OKC079-135-151845-
/O.CON.KTSA.SV.W.0193.000000T0000Z-200515T1845Z/
Sequoyah OK-Le Flore OK-
121 PM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES...
At 121 PM CDT, a severe thunderstorm was located near Gans, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muldrow... Roland...
Gans... Moffett...
Cowlington... Cottonwood...
This includes Interstate 40 in Oklahoma between mile markers 310 and
326.
LAT...LON 3523 9469 3532 9478 3538 9479 3558 9463
3540 9443 3537 9443
TIME...MOT...LOC 1821Z 228DEG 11KT 3535 9469
HAIL...1.00IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:28 PM CDT, 37 minutes earlier.
Area forecast discussion, May 15, 12:28 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Fri May 15 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will continue to impact terminals from western AR
through SE OK with an expected decrease in coverage from north to
south through the afternoon. Once storms clear terminals there is
low confidence that storms can spread back across the region later
tonight so no mention will made in the fcst at this time. Possible
lower ceilings and patchy fog tonight with an uptick in precip
coverage expected by late morning Saturday and beyond this fcst
valid time.
&&
.PREV DISCUSSION... /Issued 1110 AM CDT Fri May 15 2020/
..UPDATE...
DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 65 79 62 / 90 40 70 50
FSM 79 65 79 65 / 90 40 80 80
MLC 79 64 77 63 / 90 60 80 60
BVO 73 64 79 60 / 50 50 70 50
FYV 73 63 77 62 / 90 40 80 80
BYV 72 63 78 62 / 80 30 80 80
MKO 75 64 77 63 / 90 40 70 60
MIO 73 64 79 62 / 70 50 60 60
F10 77 64 77 63 / 90 50 70 50
HHW 81 66 77 65 / 90 80 80 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-053-
066-068>076.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ029.
&&
AVIATION.....07Hazardous weather outlook, May 15, 12:58 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1258 PM CDT Fri May 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1258 PM CDT Fri May 15 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into west central Arkansas. ONSET...Ongoing...continuing through early evening. FLASH FLOOD. RISK...Elevated. AREA...East central Oklahoma and west central Arkansas. ONSET...Ongoing...improving by early evening. DISCUSSION... Widespread storms are ongoing from far northwest Arkansas through southeast Oklahoma. Strong to severe storms were ongoing along the Interstate 40 corridor. The potential for severe storms will continue into the early evening hours across southeast Oklahoma. Locally damaging winds will be the primary hazard. A brief tornado will also be possible as storms interact with the advancing outflow boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into the day Saturday as an upper low lifts into northeast Texas. A few of these storms could briefly become severe with locally heavy rainfall. Lingering showers and thunderstorms could continue Sunday across far southeast Oklahoma and northwest Arkansas before shifting southeast of the area by mid to late afternoon. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 12:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD WAGONER 35.96N 95.37W
05/15/2020 WAGONER OK BROADCAST MEDIA
BROADCAST MEDIA RELAYED SOCIAL MEDIA REPORT FROM WAGONER
COUNTY SHERIFFS OFFICE OF WIDESPREAD FLOODING ACROSS
WAGONER COUNTY.
&&
JDSSpecial weather statement, May 15, 12:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 PM CDT Fri May 15 2020
OKZ070-071-073>075-151815-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-McIntosh OK-
1236 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTHERN MCINTOSH...
NORTHERN LATIMER...PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL
115 PM CDT...
At 1236 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Briartown to 5 miles west of Quinton
to 8 miles east of Scipio to 4 miles southeast of Holdenville.
Movement was south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Wilburton...
Eufaula... Stigler...
Hartshorne... Krebs...
Quinton... Porum...
Savanna... Webbers Falls...
Crowder... Whitefield...
Alderson... Kinta...
Canadian... Indianola...
Hanna... Ashland...
Higgins... Raiford...
This includes Interstate 40 in Oklahoma between mile markers 278 and
285.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3525 9598
3525 9586 3533 9555 3555 9517 3505 9494
3481 9540 3474 9579 3475 9609
TIME...MOT...LOC 1736Z 355DEG 18KT 3530 9517 3513 9547 3505 9581 3505
9634
LacySpecial weather statement, May 15, 12:44 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 1244 PM CDT Fri May 15 2020 OKZ072-074-076-151815- Haskell OK-Sequoyah OK-Le Flore OK- 1244 PM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...CENTRAL SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 115 PM CDT... At 1244 PM CDT, strong thunderstorms were located along a line extending from 2 miles south of Brushy to 4 miles east of Mc Curtain. Movement was east at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Muldrow... Spiro... Panama... Keota... Mccurtain... Bokoshe... Gans... Marble City... Brushy... Mc Curtain... Brushy Lake State Park... Short... Shady Point... Cowlington... Milton... This includes Interstate 40 in Oklahoma between mile markers 303 and 321. LAT...LON 3561 9448 3505 9467 3512 9499 3560 9481 TIME...MOT...LOC 1744Z 255DEG 10KT 3551 9472 3517 9489 Lacy
Local storm report, May 15, 12:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG 7 NE WARNER 35.57N 95.22W
05/15/2020 MUSKOGEE OK OTHER FEDERAL
USACE REPORTED TREES DOWN IN THE SPANIARD CREEK AREA
NORTHEAST OF WARNER.
&&
JDSLocal storm report, May 15, 12:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 1 W SALLISAW 35.46N 94.81W
05/15/2020 SEQUOYAH OK PUBLIC
REPORT OF STREET FLOODING WITH VEHICLE STRANDED.
&&
JDSLocal storm report, May 15, 12:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
05/15/2020 MUSKOGEE OK EMERGENCY MNGR
EAST HANCOCK STREET IN MUSKOGEE FLOODED.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:16 AM CDT | Special Weather Statement | TSA | Ottawa | 59 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Nowata | 67 min |
| May 15, 3:59 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| May 15, 4:49 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 41 min |
| May 15, 5:03 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes, Rogers | 42 min |
| May 15, 5:34 AM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| May 15, 5:41 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Washington | 4 hr |
| May 15, 5:44 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes | 46 min |
| May 15, 6:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 15, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| May 15, 7:00 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 15, 7:02 AM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 15, 7:04 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 7:08 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| May 15, 8:11 AM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 15, 8:23 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| May 15, 8:53 AM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 9:05 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| May 15, 9:10 AM CDT | Special Weather Statement | TSA | Craig | 35 min |
| May 15, 9:11 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 15, 9:16 AM CDT | Flash Flood Warning | TSA | Craig, Nowata | 4 hr |
| May 15, 9:24 AM CDT | Areal Flood Advisory | TSA | Rogers, Wagoner | 3 hr |
| May 15, 9:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| May 15, 9:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 3 hr |
| May 15, 9:40 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 15, 9:55 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 15, 10:04 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 15, 10:10 AM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| May 15, 10:13 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:26 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| May 15, 10:30 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| May 15, 10:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 10:34 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| May 15, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 50 min |
| May 15, 10:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 15, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 39 min |
| May 15, 11:02 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 4 hr |
| May 15, 11:07 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| May 15, 11:45 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 15, 12:02 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 12:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 38 min |
| May 15, 12:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 15, 12:23 PM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 3 hr |
| May 15, 12:36 PM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 39 min |
| May 15, 12:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 15, 12:52 PM CDT | Areal Flood Warning | TSA | Mayes, Muskogee, Rogers, Wagoner | 9 hr |
| May 15, 1:01 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 9 hr |
| May 15, 1:12 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 4 hr |
| May 15, 1:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 15, 1:25 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| May 15, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| May 15, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 47 min |
| May 15, 1:52 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 4 hr |
| May 15, 2:11 PM CDT | River Flood Warning | TSA | Nowata | 62 hr |
| May 15, 2:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| May 15, 2:55 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 9 hr |
| May 15, 3:08 PM CDT | River Flood Advisory | TSA | Cherokee | 6 hr |
| May 15, 3:11 PM CDT | Areal Flood Warning | TSA | Haskell, Sequoyah | 9 hr |
| May 15, 3:30 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 2 hr |
| May 15, 4:40 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| May 15, 5:12 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| May 15, 5:40 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 9 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.